Thunderstorm Wind, Kingman
- When
- June 22, 7:45 PM CST to 7:46 PM CST
- Where
- Kingman County, 2.14 mi NNE of Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.480, -98.420
No damage was reported.
An isolated thunderstorm that visited extreme Southwest Kingman County that evening produced an estimated 60-mph gust 3 miles north of Nashville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
An isolated thunderstorm that visited extreme Southwest Kingman County that evening produced an estimated 60-mph gust 3 miles north of Nashville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 22, 5:59 PM CST, 1 hour 46 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 659 PM CDT Fri Jun 22 2018 .SHORT TERM...(This evening through Monday night) Issued at 251 PM CDT Fri Jun 22 2018 The main concerns through this weekend will be severe weather, first this evening, then potentially a more significant event on Sunday. This afternoon, an instability gradient/SFC boundary stretches from NE CO southeast into central OK. Thunderstorms have initiated along the boundary east of the Front Range and there are already signs of a small MCS feature developing. These storms are expected to ride SE along the instability gradient, eventually impacting at least a portion of our forecast area this evening. Continued WAA ahead of the s/w moving through CO may allow the boundary to shift NE some this evening. How far north/east this boundary moves may ultimately determine how far east into our area thunderstorms can reach. The greatest instability will reside near/south of that boundary which should keep the better chance of severe weather just to our west over SW KS. That said, as the storms reach our western counties, they will pose primarily a strong/damaging wind threat. An isolated instance of large hail cannot be ruled out, but mainly our far SW counties where the better shear/instability will reside. Storms should weaken with time as they push east of HWY 14 due to a lack of greater instability. Attention then turns to Sunday as a strong s/w trough ejects out of the Central Rockies. Ahead of this wave, a strengthening southerly flow will likely transport upper 60s to lows 70s dewpoints into central KS by the afternoon hours as a SFC low develops over the TX/OK Panhandles. This combined with strong surface heating should allow moderate to strong instability to develop with MLCAPE values of 3500 to 4500 j/kg possible. Shear will gradually increase towards early evening as the s/w trough and a modest mid/upper jet approach the area. SW flow aloft will lead to warming 850-700mb temps which may tend to cap thunderstorm development initially. However, large scale forcing ahead of the s/w, and SFC convergence along a frontal boundary in the area should be sufficient to overcome the cap, especially along/west of the I-135 corridor. Initial development will likely be discrete in nature with all modes of severe weather possible. There remains some uncertainty regarding the convective evolution, but the thinking is that storms may tend to merge with time along the surface boundary, eventually propagating E/SE, with the threat trending towards damaging wind. Given the expected shear/instability, significantly large hail and 70+ mph wind gusts will be possible. An increasing low level jet in the evening along with the potential of more backed SFC winds near the SFC boundary will allow a tornado threat to exist as well, especially with any discrete supercells. Heavy rain/isolated flash flooding cannot be ruled out later Sunday night, but will be more conditional on how storms evolve with time. Showers and storms may linger into Monday before drier air moves in. - Martin .LONG TERM...(Tuesday through Friday) Issued at 251 PM CDT Fri Jun 22 2018 The main concern mid to late-week will be temperatures. In the wake of the early week system, upper level ridging over the Four Corners region will begin to expand east across much of the Central/Southern Plains. Locally, this should lead to temperatures in the mid 90s to near 100 degrees. Mostly dry conditions are expected during this time as well, although an isolated thunderstorm cannot be ruled out later in the week as weak upper level waves glance the area, especially the I-70 corridor. - Martin && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 700 PM CDT Fri Jun 22 2018 Large area of (+)TSRA 50-70SM wide extends from extreme south- central Nebraska, across Wrn/C KS, to the TX Panhandle. Primary svr threat would be 50-60kt winds. +RA likely to reduce vsbys to 2-3SM. The (+)TSRA complex will move E/SE across the rest of KS tonight with the remaining TAF sites experiencing similar cigs & vsbys as KGBD & KRSL. Potential for IFR cigs is high across the ern half of KS early Sat morning as the TSRA vacate KS. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 65 89 69 91 / 70 20 10 30 Hutchinson 63 89 67 90 / 70 10 0 50 Newton 64 88 67 89 / 70 20 0 40 ElDorado 64 86 67 88 / 60 20 10 30 Winfield-KWLD 65 88 69 90 / 80 30 10 20 Russell 61 89 66 87 / 60 10 10 50 Great Bend 61 88 66 88 / 60 10 10 50 Salina 64 90 68 91 / 50 20 0 50 McPherson 62 88 67 89 / 70 20 0 50 Coffeyville 66 86 69 89 / 70 30 10 20 Chanute 65 86 68 89 / 60 30 10 30 Iola 65 86 67 89 / 50 20 10 30 Parsons-KPPF 66 87 69 89 / 70 30 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RM LONG TERM...RM AVIATION...EPS
Hazardous Weather Outlook National Weather Service Wichita KS 725 PM CDT Fri Jun 22 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-240030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 725 PM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of Central, South Central and Southeast Kansas. .DAY ONE...Tonight A complex of thunderstorms will move southeast from western Kansas across mainly central and south-central Kansas this evening. Areas at greatest risk for severe thunderstorms is along, and west, of I-135 where gusts around 70 mph are the primary threat. Isolated incidents of quarter-sized hail are also possible. Thunderstorms remain possible across the region the remainder of the night though they won't be as intense. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few lingering thunderstorms are possible Saturday across mainly southern Kansas, but strong or severe storms appear unlikely at this time. Severe thunderstorm potential is expected to increase across much of the area Sunday afternoon and evening. Large hail, damaging winds, locally very heavy rainfall and perhaps a tornado or two are possible. Stay tuned, as early indications suggest this could be a higher-end severe weather event. Isolated to widely scattered thunderstorms remain possible Monday across mainly eastern and southeast Kansas. Monday thunderstorm coverage and placement will depend on the extent of Sunday night's storms. Nevertheless, if storms can form Monday, strong to severe activity is possible during the afternoon and evening. Heat indices around 100 degrees are forecast during the afternoon hours Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Special Weather Statement
National Weather Service Wichita KS
641 PM CDT FRI JUN 22 2018
KSZ032-047-230045-
Russell KS-Barton KS-
641 PM CDT FRI JUN 22 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Russell County in central Kansas...
Northern Barton County in central Kansas...
* Until 745 PM CDT.
* At 639 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Walker...moving east at 40 mph.
wind gusts 40 to 50 mph will be possible with this storm.
* Locations impacted include...
Russell, Claflin, Lucas, Gorham, Luray, Dorrance, Milberger, Bunker
Hill, Paradise, Galatia, Susank, Waldo, Russell Airport, Wilson
State Park, Wilson Lake and Odin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Kansas.
LAT...LON 3913 9904 3913 9849 3849 9848 3863 9903
3870 9903 3870 9904
TIME...MOT...LOC 2340Z 275DEG 36KT 3888 9907
JAKUBSpecial Weather Statement National Weather Service Wichita KS 746 PM CDT FRI JUN 22 2018 KSZ047-230130- Barton KS- 746 PM CDT FRI JUN 22 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Barton County in central Kansas... * Until 830 PM CDT. * At 742 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Great Bend...moving east at 30 mph. wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Great Bend, Hoisington, Ellinwood, Claflin, Pawnee Rock, Albert, Olmitz, Galatia, Susank, Great Bend Airport, Cheyenne Bottoms and Odin. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for central Kansas. LAT...LON 3870 9903 3869 9848 3826 9848 3826 9903 TIME...MOT...LOC 0046Z 288DEG 28KT 3840 9884 JAKUB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 3 N NASHVILLE 37.48N 98.42W
06/22/2018 E60 MPH KINGMAN KS TRAINED SPOTTER
&&
CDJThe Vance AFB radar (KVNX), 86 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2018Every state in 2018This day in weather historyWarnings in Kansas, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 755450.